Follow
Share

He is now on food tube. Does that cause the hiccups?

This question has been closed for answers. Ask a New Question.
My husband also has Parkinson's, is on a feeding tube, and gets occasional hiccoughs. Before the feeding tube, I had never known him to have hiccoughs, even though he has had Parkinson's for many years.
Helpful Answer (0)
Report

I had non-stop hiccups back in my 20's & it turned out to be an allergic reaction to a medication my dr. had prescribed for cramps. Thankfully I had a girlfriend that worked in a doctors office & got help for me on the third day. It is exhausting & painful when they are continuous.
Helpful Answer (2)
Report

My husband had A LOT of problems with hiccups. His started after a head injury. As vstefans says, baclofen may be helpful. I know that thorazine is sometimes suggested but I understand that drug to be potentially dangerous for patients with Lewy bodies in their brains, and that would include Parkinson patients. My husband tolerated the hiccups surprisingly well. I think they were more annoying to me than to him.
Helpful Answer (1)
Report

Well, there are articles on PubMed indicating a higher risk for intractable hiccup or hiccough with Parkinson's, but still, it is not that common, and there are a lot of other causes too. It also seems advisable to stay with low dose of baclofen if it is used at all, folks with Parkinson's may be more prone to side effects.
Helpful Answer (0)
Report

Are you familiar with Parkinson's it is more than likely not always hiccups but movement of the nerves it is not painful to them. But is aggaggravating.
Helpful Answer (0)
Report

Lot of possible reasons, most people with feeding tubes do NOT have hiccoughs. It needs some investigation, but if there is nothing fixable, the first drug to try for it is actually baclofen.
Helpful Answer (0)
Report

DOES he take pain meds? Spending time in the hospital with my husband I have seen people on pain meds get hic cups. I get them on pain meds as well
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.